Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2011, 8:48 AM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 8:48 AM CDT (13:48 UTC)
- Expired
- May 29, 2011, 9:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Lucas County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:04 AM CDT | HAIL 1.5 | Murray, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS53 KDMX 291348
SVRDMX
IAC039-117-175-181-291430-
/O.NEW.KDMX.SV.W.0084.110529T1348Z-110529T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
848 AM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
WESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
EASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF CRESTON...
AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...THAYER...MURRAY...WOODBURN...DERBY AND LUCAS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4107 9429 4124 9339 4091 9342 4089 9396
4090 9429
TIME...MOT...LOC 1348Z 248DEG 43KT 4099 9412
WIND...HAIL 60MPH <.75IN
$$
DONAVON3 follow-up statements
085 WWUS53 KDMX 291404 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT SUN MAY 29 2011 IAC175-291414- /O.CAN.KDMX.SV.W.0084.000000T0000Z-110529T1430Z/ UNION IA- 904 AM CDT SUN MAY 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4094 9399 4112 9401 4124 9339 4091 9342 TIME...MOT...LOC 1404Z 248DEG 43KT 4106 9388 $$ IAC039-117-181-291430- /O.CON.KDMX.SV.W.0084.000000T0000Z-110529T1430Z/ WARREN IA-LUCAS IA-CLARKE IA- 904 AM CDT SUN MAY 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARKE... WESTERN LUCAS AND SOUTHERN WARREN COUNTIES UNTIL 930 AM CDT... AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF OSCEOLA...OR 24 MILES EAST OF CRESTON...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... OSCEOLA...WOODBURN...DERBY AND LUCAS. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 28 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4094 9399 4112 9401 4124 9339 4091 9342 TIME...MOT...LOC 1404Z 248DEG 43KT 4106 9388 WIND...HAIL 60MPH 1.00IN $$ DONAVON
217 WWUS53 KDMX 291417 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 917 AM CDT SUN MAY 29 2011 IAC039-117-181-291430- /O.CON.KDMX.SV.W.0084.000000T0000Z-110529T1430Z/ WARREN IA-LUCAS IA-CLARKE IA- 917 AM CDT SUN MAY 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARKE...WESTERN LUCAS AND SOUTHERN WARREN COUNTIES UNTIL 930 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSCEOLA...OR 21 MILES SOUTHWEST OF INDIANOLA...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... WOODBURN AND LUCAS. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 30 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4098 9390 4114 9391 4124 9339 4096 9342 TIME...MOT...LOC 1417Z 248DEG 43KT 4111 9369 WIND...HAIL 60MPH 1.00IN $$ DONAVON
314 WWUS53 KDMX 291426 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 926 AM CDT SUN MAY 29 2011 IAC039-117-181-291437- /O.EXP.KDMX.SV.W.0084.000000T0000Z-110529T1430Z/ WARREN IA-LUCAS IA-CLARKE IA- 926 AM CDT SUN MAY 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARKE...WESTERN LUCAS AND SOUTHERN WARREN COUNTIES WILL EXPIRE AT 930 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4098 9390 4114 9391 4124 9339 4096 9342 TIME...MOT...LOC 1427Z 248DEG 43KT 4115 9354 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:33 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 29, 6:33 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 633 AM CDT SUN MAY 29 2011 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... NORTHWARD ADVANCING WARM FRONT AND ASSOCIATED MOISTURE ADVECTION WILL BE MAIN CONCERN FOR WEATHER TODAY. CURRENTLY...INSTABILITY AXIS JUST SOUTH OF IA AND POISED TO MOVE NORTHWARD DURING THE DAY AS WARM FRONT LIFTS INTO THE STATE. ALREADY CONVECTION HAS DEVELOPED ALONG THE I-70 CORRIDOR IN MISSOURI WHERE DEEP MOISTURE CONVERGENCE IS OCCURRING FED BY A 50KT LLJ. THIS ELEVATED CONVECTION SHOULD CONTINUE TO LIFT NORTHEAST EARLY THIS MORNING CROSSING INTO IA BY SUNRISE. EFFECTIVE BULK SHEAR IS SUFFICIENT TO SUPPORT ORGANIZED UPDRAFTS WHICH WILL PRODUCE A LARGE HAIL THREAT FROM THESE STORMS AS THEY MOVE INTO SOUTHERN IA THIS MORNING. ANOTHER AREA OF PCPN IS SET TO AFFECT NORTHERN AREAS OF THE CWA THIS MORNING AS A SHORTWAVE MOVES QUICKLY THROUGH NEBRASKA AND INTO NORTHERN IA. THIS PCPN WILL LACK THE INSTABILITY OF THE PCPN FARTHER SOUTH AND HAVE LIMITED WORDING TO SHOWERS AND ISOLD THUNDERSTORMS AND DONT ANTICIPATE A SEVERE THREAT FROM THIS PCPN. BY AFTERNOON HOWEVER...THE WARM FRONT WILL PUSH INTO SOUTHERN IOWA WITH BEST THETA-E ADVECTION SHIFTING INTO NORTHERN IA AND SOUTHERN MN. AMPLE INSTABILITY WILL EXIST AHEAD OF AN ELEVATED MIXED LAYER WHICH WILL BE APPROACHING FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY FORM NORTH OF THE FRONT ON EDGE OF CAP AND SOME SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL ONCE AGAIN A BIG THREAT. FARTHER SOUTH...THE EML SHOULD EFFECTIVELY CAP THE ATMOSPHERE SOUTH OF I-80 WITH TEMPERATURES WARMING QUICKLY INTO THE 80S. IN FACT...CURRENT FORECAST HIGHS MAY NEED TO BE REVISED UPWARDS SHOULD THE SUN COME OUT EARLIER THAN ANTICIPATED. .LONG TERM /SUNDAY THROUGH FRIDAY/... LITTLE CHANGE IN LONG TERM FORECAST THINKING FROM LAST NIGHT. WARM FRONT DISCUSSED IN SHORT TERM SECTION ABOVE WILL LIFT NORTHWARD ACROSS THE REMAINDER OF OUR NORTHERN COUNTIES THIS EVENING AND EARLY TONIGHT...LYING ACROSS SOUTHERN MINNESOTA BY MONDAY MORNING. THERE WILL BE A LINGERING SEVERE WEATHER THREAT IN OUR FAR NORTH THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT...BEFORE THE STORMS MOVE NORTHWARD OUT OF THE AREA AND HAVE UPDATED POP TRENDS TONIGHT TO REFLECT THIS. ON MONDAY...MEMORIAL DAY...THE APPROACHING LOW TO OUR WEST WILL TIGHTEN THE PRESSURE GRADIENT ACROSS IOWA RESULTING IN SIGNIFICANTLY STRONGER SOUTHERLY BREEZES AND A WIND ADVISORY MAY BE WARRANTED...THIS WILL BE EXAMINED CLOSELY BY SUBSEQUENT SHIFTS. A SIGNIFICANT CAPPING INVERSION WILL INHIBIT ANY PRECIPITATION...AND STRONG WARM AIR ADVECTION AND MIXING WILL PROMOTE VERY WARM TEMPERATURES IN THE MID 80S TO LOWER 90S. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD THUS EXPECT A HOT AND WINDY BUT DRY DAY ACROSS THE AREA. ON LATE MONDAY NIGHT INTO TUESDAY MORNING THE LARGE LOW PRESSURE SYSTEM TO OUR NORTHWEST WILL PIVOT RAPIDLY FROM EASTERN MONTANA UP INTO CANADA...DRAGGING A TRAILING TROUGH ACROSS IOWA LIKELY GENERATING A QUICK SHOT OF SHOWERS AND STORMS ACROSS THE CWA MAINLY LATE MONDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS LIMITED TO OUR FAR NORTHWESTERN AREAS AND MORE UP INTO SIOUXLAND AS THE BEST FORCING AND DYNAMICS ASSOCIATED WITH THE PARENT SHORTWAVE WILL BE QUICKLY MOVING UP ACROSS MINNESOTA AND THE EASTERN DAKOTAS. COVERAGE OF PRECIP IS DIFFICULT TO PREDICT DURING THIS TIME AS WE SHOULD SEE GOOD CONVERGENCE ALONG THE FRONT BUT DEEPER FORCING WILL REALLY BE PETERING OUT AS THE TROUGH PROGRESSES EASTWARD ACROSS OUR AREA. HAVE CONTINUED LIKELY POPS FROM 06-12Z BUT AM WONDERING IF THIS MAY BE OVERDONE MAINLY ACROSS OUR EAST AND SOUTHEAST. FROM TUESDAY THROUGH THE END OF THE WORK WEEK THINGS LOOK RELATIVELY QUIET...DRY...AND MILD BENEATH A DEEP LAYER RIDGE WITH ONE EXCEPTION - SOME MODEL RUNS ARE STILL GENERATING A FAIRLY SUBTLE 500 MB SHORTWAVE THAT RIDES THROUGH AND OVER THE TOP OF THE RIDGE NEAR OUR AREA AROUND MIDWEEK...GENERATING QPFS FROM LATE WEDNESDAY INTO THURSDAY. THE LACK OF CONSISTENCY IN FORECAST SOLUTIONS OF THIS FEATURE PRECLUDES GOING HIGHER THAN LOW TO MID-CHANCE POPS AT THIS TIME...HOWEVER THIS SCENARIO DOES SEEM QUITE REASONABLE AND IF THE WAVE DOES CROSS OVER OUR AREA WE WOULD LIKELY SEE A NEARLY STATIONARY BOUNDARY SET UP WITH PLENTY OF JUICE SO STORMS WOULD BE LIKELY AT THAT POINT. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY OVER THE COMING DAYS. && .AVIATION...29/12Z IFR CIGS AND VSBYS IN SOUTHEAST IA WILL GRADUALLY IMPROVE THIS MORNING AS THUNDERSTORMS MOVE ACRS THE STATE. OTHERWISE...VFR CIGS WILL EXIST ACRS THE REMAINDER OF IA AS MOISTURE STREAMS INTO THE STATE. MVFR TO IFR CONDITIONS WILL EXIST IN AND AROUND THE THUNDERSTORMS TODAY AS SURFACE WINDS INCREASE FROM THE EAST. THESE WINDS WILL BECOME SOUTHERLY IN SOUTHERN IOWA BY THIS AFTERNOON AS A WARM FRONT MOVES NORTHWARD INTO THE STATE. BY TONIGHT...ONLY NORTHERN IA WILL SEE THE THREAT OF STORMS AS THE REMAINDER OF THE STATE WILL BE CAPPED BY A EML. THE VFR CONDITIONS TONIGHT WILL CONTINUE INTO MONDAY AS THE STATE REMAINS IN THE WARM SECTOR. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...COGIL SHORT TERM...COGIL LONG TERM...LEE
Hazardous weather outlook, May 29, 5:20 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CDT SUN MAY 29 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 520 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING MAINLY ACROSS CENTRAL AND SOUTHERN IOWA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN IOWA LATER THIS AFTERNOON INTO EARLY TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO CROSS THE AREA FROM WEST TO EAST ON MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS IN NORTHWESTERN IOWA...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY AFTERNOON AND THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED. STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LEE
In the hours before
Local storm report, May 29, 7:41 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL MURRAY 41.04N 93.95W
05/29/2011 E1.00 INCH CLARKE IA FIRE DEPT/RESCUE
MAINLY NICKEL HAIL...WITH A FEW QUARTER SIZED MIXED IN...
&&
JBLocal storm report, May 29, 7:43 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM HAIL MURRAY 41.04N 93.95W
05/29/2011 E0.88 INCH CLARKE IA FIRE DEPT/RESCUE
SECOND ROUND OF HAIL WAS SIZE OF NICKELS...
&&
JBLocal storm report, May 29, 7:57 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL 2 NW MONTEZUMA 41.60N 92.55W
05/29/2011 E1.00 INCH POWESHIEK IA TRAINED SPOTTER
QUARTER SIZE HAIL...DISK-LIKE IN APPEARANCE
&&
JBLocal storm report, May 29, 8:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG KNOXVILLE 41.32N 93.10W
05/29/2011 MARION IA LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN IN KNOXVILLE
&&
CCOGILLocal storm report, May 29, 8:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL N BLAKESBURG 40.96N 92.64W
05/29/2011 E1.00 INCH WAPELLO IA TRAINED SPOTTER
NICKELS AND QUARTERS
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| May 29, 6:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 26 min |
| May 29, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 43 min |
| May 29, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 40 min |
| May 29, 9:14 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 46 min |
| May 29, 10:05 AM CDT | River Flood Warning | DMX | Madison, Warren | 23 hr |
| May 29, 10:05 AM CDT | River Flood Warning | DMX | Warren | 8 hr |
| May 29, 2:11 PM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| May 29, 5:06 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.